should I simply eat more?
May 13, 2008
I am a 29 yo male who recently seroconverted. During my seroconversion, I lost about 8 pounds overall with visible wasting on my face. I have been really careful with my diet ever since and gained most of the pounds back but it did not help much with my face. My face still looks thin, my cheeks are sunken though I recovered my overall normal weight. Is this normal in the setting of HIV infection? I am only recently infected but it seems like I am experiencing early facial wasting. Should I simply eat more? I am not on treatment yet, my lab values are in the normal range. Thanks a lot.
Response from Dr. Pierone
Hello and thanks for posting.
I am sorry to hear about your recent diagnosis of HIV. It would be very unusual to develop facial lipoatophy early on in the absence of antiretroviral treatment. It seems more likely that the facial thinning is related to your weight loss and stress. It sounds like you still have some weight to gain back to return to normal and your facial appearance will likely return to normal.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Balls After Mutual Masturbation Sign Of HIV AIDS
- Itchy Rash After Performing Oral Sex Sign Of HIV AIDS
- Itchy Scrotum After Touching Vaginal Fluid Sign Of HIV AIDS
- Purple Spots After Sex With Stripper Worried I Have HIV
- Swollen Lymph Glands After Erotic Massage Worried I Have HIV
- Are Red Bumps All Over The Body A Sign Of An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.